MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL; CHPV
Catalog Number 823115
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Vomiting (2144); Discomfort (2330)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hakim valve was returned for evaluation: dhr - lot 6147243, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; no defect was noted.The valve was tested for programming: the valve failed the test.The valve passed the tests for occlusion, leaks, reflux and pressure.The valve was disassembled and visually inspected under microscope at appropriate magnification: biological debris were found on the ruby ball, on the seat of the ruby ball and motor.Root cause - the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve as biological debris were found during the investigation.
 
Event or Problem Description
A facility reported a hakim valve (id 823115) was implanted on (b)(6) 2023.Approximately 6 months after implantation, the patient showed repeated phases of vomiting, discomfort and drowsiness.The imaging showed narrow ventricles, so medical staff suspected overdrainage.The valve opening pressure was adjusted, and the patient felt better, with a drop in the "az" in the days that followed.Therefore, the valve was removed and replaced with a hakim valve with siphonguard on (b)(6) 2024.The patient recovered.

Brand Name
PROG VALVE CLYNDRICAL
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20150907
Report Number3013886523-2024-00270
Device Sequence Number4248054
Product Code JXG
UDI-Device Identifier10381780519188
UDI-Public(01)10381780519188(17)261231(10)6147243
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823115
Device Lot Number6147243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown